Licorice Root for adrenals has badly affected my stomach. Anyone else?

Hi everyone, a few days ago I took 2 capsules of licorice root and all that evening I lost pints of watery diarrhoea (too much info sorry) The next day I tried one capsule, more wind, cramps and diarrhoea. I obviously haven't taken it since, but my tum is still complaining. I do have problems with diarrhoea, but with B12 injections this had been a bit improved. Recently though i've been totally bunged up :-(

Can anyone explain why such a low dose would do this?

Thank you. X

Last edited by

4 Replies

oldestnewest
  • So sorry you are having problems Helcaster and do not really have an answer for you. Have read in the past that you should not have Liquorice if you have Gallbladder problems. I have so am steering clear of it. Hope it resolves soon. Janet.

  • Hi j_bee, thanks for replying. My tums off again now, sounds like a drain and running to the loo :-(

    As far as I know I don't have gallbladder problems. I read if your adrenals are more than mildly low in cortisol, you shouldn't take it.

    Take care!

  • Perhaps the capsules are too strong for you. A more gentle approach is to chew liquorice root-available in Holland & Barrett. I read somewhere to do that in the afternoon but can't remember why now but it stops me needing to have an afternoon nap.

  • Hi silverfox7, I think they're definitely too strong. I have seen packs of those roots and may try some. I love licorice but I know you have to be careful. It would be great not to have the 4pm to 5pm crash. It's so bad I can't keep my eyes open, I go very cold and get slurred speech and I can't think straight.

    Thanks for your help!

You may also like...